[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1970

FIXED-DRUG ERUPTION TO TETRACYCLINE

Author Affiliations

University of California Division of Dermatology 225 W Dickinson St San Diego, Calif 92103

Arch Dermatol. 1970;101(5):621. doi:10.1001/archderm.1970.04000050125028
Abstract

I would like to report the third case of fixed-drug eruption due to tetracycline. The second such reported case has recently been described.1

On two previous occasions I have developed intensely pruritic erythematous patches on the index finger and penis after having taken a number of oral doses of oxytetracycline. The areas were at first macular but soon became bullous. I was recently advised to undergo a course of tetracycline hydrochloride with the idea that plain tetracycline would be less likely to produce a drug eruption than the hydroxylated congener.

Within four hours of taking an oral dose of 250 mg of this drug I began to experience a pruritic, burning sensation in the same areas that had been affected previously. I did not take any further medication but within another two hours there had developed patches of bright red erythema in the pruritic areas. The reaction slowly subsided

First Page Preview View Large
First page PDF preview
First page PDF preview
×